Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 208, NWS Louisville, KY

November 14, 2007Logan County, Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 14, 2007, 1:14 PM CST for Logan County, Simpson County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 1:14 PM CST (19:14 UTC)
Expired
Nov 14, 2007, 2:00 PM CST
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Logan County, KY, Simpson County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 11:15 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 14, 11:15 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EST WED NOV 14 2007

.MORNING UPDATE...

AT NOON THE COLD FRONT LAY JUST TO THE NORTHWEST OF THE OHIO RIVER.
MADE FEW CHANGES TO THE FORECAST EARLIER THIS MORNING. EXPECT
INCREASING COVERAGE OF SHOWERS LATER THIS AFTERNOON...ESPECIALLY
SOUTH AND EAST OF A BARDSTOWN TO LEXINGTON LINE. WEAK SURFACE-BASED
INSTABILITY MAY ALLOW SOME EMBEDDED THUNDERSTORMS ACROSS SOUTH
CENTRAL KENTUCKY LATER THIS AFTERNOON.

WINDS WILL SHIFT TO THE NORTHWEST ACROSS SOUTHERN INDIANA LATER THIS
AFTERNOON. EVENING TEMPERATURES WILL DROP OFF RAPIDLY NORTHWEST OF
THE OHIO RIVER...BUT STAY RELATIVELY MILD THROUGH THE EVENING
FARTHER SOUTHEAST.

.SHORT TERM (TODAY THROUGH FRIDAY)...

FOG HAS NOT BEEN THAT MUCH OF A PROBLEM THIS MORNING AS SOUTHERLY
WINDS HAVE INCREASED IN RESPONSE TO AN APPROACHING COLD FRONT. THIS
FRONT CURRENTLY (07Z) LOCATED FROM WISCONSIN TO KANSAS WILL SWEEP
ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON AND EVENING.
SHOWERS AND EVEN A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE
FORECAST AREA AHEAD OF THE FRONT. THE BEST INSTABILITY WILL BE
ACROSS SOUTHERN AND EASTERN KENTUCKY THIS AFTERNOON SO WE WILL
CONFINE THUNDER TO THAT AREA. THIS IS ALSO THE AREA WHERE THE
HEAVIEST RAIN SHOULD OCCUR. ACROSS SOUTH CENTRAL INDIANA AND IN
KENTUCKY ALONG THE OHIO RIVE AMOUNTS WILL BE LESS.

COLD AIR WILL ADVECT INTO THE REGION TONIGHT AND THURSDAY AS HIGH
PRESSURE DROPS INTO THE CENTRAL AND SOUTHERN PLAINS. SOME STRATO-CU
WILL COME IN WITH THE COLD AIR AND COVER MOST OF THE BLUEGRASS
REGION THURSDAY AFTERNOON. SKIES WILL CLEAR THURSDAY NIGHT WHICH
WILL ALLOW TEMPERATURES TO FALL INTO THE 20S FRIDAY MORNING. HIGHS
THURSDAY AND FRIDAY WILL REMAIN BELOW NORMAL WITH READINGS IN THE
UPPER 40S AND LOWER 50S.

LONG TERM (SATURDAY THROUGH TUESDAY):...

SATURDAY THROUGH TUESDAY:
THE PICTURE STARTS TO BECOME MORE FUZZY AGAIN. LIKE YESTERDAY...THERE
CONTINUES TO BE SIGNIFICANT MODEL TO MODEL AND RUN TO RUN DIFFERENCES
IN TIMING...TRACK AND STRENGTH OF A SERIES OF SHORTWAVES THAT COULD
IMPACT OUR REGION. THIS LACK OF CONTINUITY COUPLED WITH THE LACK OF
ANY DEFINITIVE HELP FROM TELECONNECTIONS LIKE THE AOA AND PNA...MAKE
THIS A FORECAST IS ISSUED WITH LOW CONFIDENCE.

WE MORE OR LESS TRIED TO START WITH THE HPC FCST TRENDS AND THEN
MADE SOME SIGNIFICANT ADJUSTMENTS FOR CONSISTENCY WITH SURROUNDING
FAS. CURRENT INDICATIONS ARE THAT ONE SHORT WAVE WILL SWING BY TO
OUR NORTH ON SATURDAY AND PUSH A COLD FRONT INTO THE REGION THAT
SLOWS AS A WAVE DEVELOPS ON THIS FRONT TO OUR SOUTH AND WE STAND A
CHANCE OF SOME FRONTAL PCPN DURING SATURDAY NIGHT FOLLOWED BY SOME
COLD OVERRUNNING PCPN ON SUNDAY INTO DAYTIME ON MONDAY. SHOULD THIS
SCENARIO MATERIALIZE...WE WILL HAVE MORE SEASONABLY COLD READINGS
FOR THE REST OF THE EXTENDED PERIOD EXCEPT FOR FINALLY WARMING A BIT
ON TUESDAY. --21

AVIATION (18Z TAFS)...

SCATTERED SHOWERS WILL DEVELOP NEAR OR SOUTHEAST OF SDF BY 19 TO
21Z...THEN MOVE SOUTH BY 23Z. SHOWERS AND A FEW THUNDERSTORMS WILL
BE MORE LIKELY AT LEX AND ESPECIALLY BWG LATER THIS AFTERNOON AND
EVENING.

EXPECT MVFR CIGS AT SDF AND LEX THROUGH LATE AFTERNOON...WITH CIGS
LOWERING TO 1K FEET IN ANY SCATTERED SHOWER ACTIVITY.

VFR CIGS AT BWG WILL DECREASE TO MVFR IN SCATTERED SHOWER ACTIVITY
BY LATE AFTERNOON. THEY WILL STAY MVFR AT BWG THROUGH 04Z OR SO.

BY 00Z AT SDF AND LEX...WINDS WILL SWITCH TO THE NORTHWEST AND MUCH
DRIER AIR WILL ARRIVE. CIGS SHOULD RISE TO VFR AFTER THIS TIME.

NORTHWEST WINDS WILL CONTINUE ALL NIGHT AT 10 TO 15 MPH...WITH GUSTS
INCREASING TO 25 MPH BY 18Z THURSDAY.

&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

SHORT TERM...JSD
LONG TERM....JM
AVIATION...JSD
Hazardous weather outlook, Nov 14, 10:29 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EST WED NOV 14 2007

INZ076>079-083-084-089>092-KYZ023-025-029>040-042-043-151630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-BOURBON KY-NICHOLAS KY-
1129 AM EST WED NOV 14 2007 /1029 AM CST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ024-026>028-041-045>049-053>057-061>067-070>078-081-082-151630-
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1129 AM EST WED NOV 14 2007 /1029 AM CST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. IN
ADDITION TO DANGEROUS LIGHTNING...THE MAIN THREAT FROM ANY
THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 14, 12:42 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
142 PM EST WED NOV 14 2007

KYZ070-141930-
LOGAN-
1242 PM CST WED NOV 14 2007

...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHERN LOGAN COUNTY...

AT 1234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PEMBROKE...OR 8 MILES WEST OF ELKTON...AND
MOVING EAST AT 40 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  6 MILES SOUTH OF RUSSELLVILLE BY 105 PM CST.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:51 PM CSTSevere Thunderstorm WarningLMKLogan24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.